Alert archive / Indiana / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 12, 2024, 4:08 AM EDT. It took effect at Mar 12, 2024, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2024, 4:08 AM EDT (08:08 UTC)
- In effect from
- Mar 12, 2024, 11:00 AM EDT
- Expired
- Mar 12, 2024, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
276 WHUS73 KIWX 120808 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 408 AM EDT Tue Mar 12 2024 LMZ043-046-121615- /O.NEW.KIWX.SC.Y.0021.240312T1500Z-240313T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 408 AM EDT Tue Mar 12 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 knots with gusts to 25 knots late this morning through early this evening. Waves 1 to 3 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
779 WHUS73 KIWX 121447 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1047 AM EDT Tue Mar 12 2024 LMZ043-046-122300- /O.CON.KIWX.SC.Y.0021.240312T1500Z-240313T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1047 AM EDT Tue Mar 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots. Gusts up to 25 knots possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
419 WHUS73 KIWX 121944 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 344 PM EDT Tue Mar 12 2024 LMZ043-046-130000- /O.CON.KIWX.SC.Y.0021.000000T0000Z-240313T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EDT Tue Mar 12 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Wind gusts up to 25 knots possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
295 WHUS73 KIWX 122358 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 758 PM EDT Tue Mar 12 2024 LMZ043-046-130100- /O.EXP.KIWX.SC.Y.0021.000000T0000Z-240313T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 758 PM EDT Tue Mar 12 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds will continue to quickly subside this evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 1:55 AM EDT, 2 hours 13 minutes earlier. Its key messages:
- Well above normal temperatures to dominate through Wednesday.
- Low confidence on chances for measurable rainfall focused on late Wednesday night through Thursday night.
- Cooler, but still above normal temperatures finish out the forecast period.
Area forecast discussion, Mar 12, 1:55 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 155 AM EDT Tue Mar 12 2024 .KEY MESSAGES... - Well above normal temperatures to dominate through Wednesday. - Low confidence on chances for measurable rainfall focused on late Wednesday night through Thursday night. - Cooler, but still above normal temperatures finish out the forecast period. && .DISCUSSION... Issued at 328 PM EDT Mon Mar 11 2024 Tonight through Wednesday. Generally quiet conditions are expected for the next 24 to maybe 48 hours as the region remains removed from any major systems. Much above normal temperatures will dominate with highs climbing well into the 60s Tuesday and for parts of the area Wednesday. The only fly in the ointment lies with a disturbance moving east through Idaho and Utah which will reach western portions of the area towards 12Z Wed. The system will only have some limited Pacific moisture to work with and looks to be slowly weakening as it approaches. While some rain chances may impact locations west of us Tuesday night as a pocket of steep lapse rates help with lift, it appears to be a more challenging environment for the system entering IN. Trend continues to be a lowering, but not elimination, of pops late Tuesday night. Pops have been removed from Wednesday as brief subsidence behind the wave should keep things in check. Wednesday night into Monday. A more active pattern may setup for this period as deep low pressure located near/south of the Gulf of Alaska dives south into western AZ by 12Z Thurs and a series of disturbances associated with it move towards the southern Great Lakes. The first of these waves will be arriving Wednesday night into early Thursday bringing the first chance for measurable rainfall. Low pressure will develop in response to the wave, with a warm front nosing into the forecast area Wednesday night and then likely stalling somewhere across N Indiana/S Lower MI as the sfc low moves east. While GOM moisture will begin to advect into the area as the trough continues to dig in the SW states, concerned that quality of the moisture, at least for Wed ngt/Thu may be somewhat limited. PWATs do increase to 0.75" to around 1", which is quite moist for this time of year, but not breaking any records. Models vary quite a bit with precip development along the front as a series of waves move along it. In addition, convection is likely to take shape south of the area which could impact the moisture feed. While reservations exist on the categorical pops at least one period of much higher pops in the Thursday and Thursday night time frame appears reasonable with the sfc low moving east and increasing forcing/overrunning occurring. Sufficient elevated instability should exist to keep a mention of thunder, but concerns for severe appear quite limited. A series of northern stream waves will come into the picture later Friday to bring the first of several shots of cooler air. This wave will still allow for continued near/above normal temps in the 40s and 50s but should have little precip with it. A more pronounced northern stream wave will dive south Saturday, with much less moisture to work with for this system. The main feature will end up being sharply colder air arriving to end the forecast period (back below normal). A few showers may accompany the front, but nothing much to write home about. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 150 AM EDT Tue Mar 12 2024 Persistence forecast largely utilized for the 06Z TAFs, with overall synoptic setup similar to the past 24 hours. Weak cyclogenesis continues across the Upper Midwest with another surface low working east from the lee of the Rockies. These pressure systems combined with expansive low level anticyclone across the southeast CONUS will lead to continued broad low level southwesterly flow across the region. Short term forecast soundings would suggest a potential once again of some 25 knot southwest gusts late morning into this afternoon. Gusts should drop off a little more abruptly after 23Z as cyclone across the Great Lakes fills and pressure gradient slackens. Next upstream short wave should impact areas mainly south of northern Indiana tonight into early Tuesday, but some mid and high warm advection induced clouds will likely work across the area late tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Marsili AVIATION...Roller
Hazardous weather outlook, Mar 11, 11:08 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 1108 PM EDT Mon Mar 11 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-130315- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1108 PM EDT Mon Mar 11 2024 /1008 PM CDT Mon Mar 11 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible late Wednesday night into Thursday night. The storms are not expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-130315- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1108 PM EDT Mon Mar 11 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible late Wednesday night into Thursday night.
Nearby
Small Craft Advisories in Indiana, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.